For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic Hallucinating Go to previous topic Go to next topic Go to higher level

By Lynnie2 On 2015.08.10 18:53
I haven't seen anything about your loved ones hallucinating.
My husband started a few months ago and it's worse when we are at our trailer.
The latest thing he saw was 2 guinea pigs curled up in between us in the bed. We have a king size beds so I guess there is room for them......lol.
He didn't tell me until the morning.
He also saw a white cat outside the campground but I'm not positive there wasn't one, however, I didn't see one.
One time at home he saw newspapers fly over by the TV and that definitely didn't happen.
He usually knows when he is hallucinating if I say I don't see what he sees.
It could be from the Sinemet or the progression of the disease.
I just hope it doesn't get worse. Have any of your spouses started this?

The MDS wanted to give him a cognitive test but the room where they do the testing wasn't available at our appointment.

By jaxrock On 2015.08.10 19:37
Oh, yes...my husband has had different types of hallucinations for quite some time........he hears music, band music with a male singer...he sees visions of kids in the back of our house with sand buckets, beach towels, and playing in a pool.....he occasionally feels bugs on his face...and he sees bugs some times...
So far, they are all "pleasant" hallucinations.....
He does have quite a bit of dementia along with his PD, though, now...one doctor even diagnosed Lewy Body Dementia recently...
He was diagnosed with PD 13 years ago, so we know he has had it several years prior to that....
Good luck with your neurologist....he will probably have answers for you....
What a journey we are all on!!

By LOHENGR1N On 2015.08.10 19:54
Lynnie, I would say it is more than likely a side effect of medication. When asked I always say our MED's are mind altering drugs and I mean it. Hallucinations are listed as side-effects of most of them, that's why we are monitered getting up to dosage and decreasing dosages slowly. Sinemet is made from ergot a fungi on grains. (Mostly on rye) and used also as a base source of lysergic-acid (LSD). The medical field and pharmaceutical companies would rather have us think it is disease related rather than drug related, which only confuses patient and caregiver. By blaming the disease more medicine is dispensed to counter effects of the medicine already taken.

By Lynnie2 On 2015.08.11 08:05
I think it's the Sinemet too even though he's been on it for 8 years.
The doctor doesn't want to increase it because it will make him more sleepy.
He already has problems with will fatigue and napping a lot. He tired giving him something to make him more alert as you can see on my other blog about Modafinil. He had nausea and head aches.
He mentioned another medication but I didn't write it down. The side affects could be an increase in heart rate and my husband has A Fib, so that wouldn't be a good medication to take I don't think.

By Lynnie2 On 2015.08.28 09:35
My husband had a busy week with our daughter home and we were at the trailer. The next night after she went home, he started having hallucinations and for the next night. Then he was okay for a night but the next night had them again.
He last time he saw a bird flying around.
Do you think the hallucinations would also come from being over tired too?
We went home early as he didn't want to have them again.
The last 2 nights at home he's been okay.

By LC On 2015.08.31 11:33
My husband started hallucinating after an increase in his sinemet. His hallucinations were quite frightening for him (especially when he didn't know who I was and demanded that I leave his house). His neurologist put him on Seroquel. That didn't work so he now takes Clozapine. The hallucinations have stopped. Clozapine requires constant monitoring. He had to have blood draws once a week for 6 months, then twice a week for 6 months. He now has blood draws once a month and will continue for as long as he is on the clozapine. Fortunately we live near a hospital. He is no longer hallucinating.

By Lynnie2 On 2015.08.31 13:39
Thanks LC but I don't think he could take the Clozapine because he has A Fib or irregular heart beat and the side affects could increase his heart rate.
The neurologist wanted to put him on something to make him more alert because of his sleepiness but because of the A Fib. he couldn't take that either.

By Lynnie2 On 2015.09.02 10:25
We went to the family doctor yesterday and told him about the hallucinations.
He said most likely they were the Sinemet.
If the hallucinations continue there is something they can give him to help that won't interfere with his heart problem, but he said that the neurologist should be in on the decision.
He gets reports from the neurologist every time we have appointments.
My husband hasn't had any hallucinations since coming home from the trailer.
It could be anxiety too when getting up at night and the events usually happen in the bed at the trailer.
We have a night light but he also carries a flashlight to get to the bathroom.

By moonswife On 2015.09.03 10:38
My husband just went through an episode of hallucinations after a hospital visit for a foot wound last week. He was released with two antibiotics and the first night was very scary. First a series of "night terror" dreams. He was told not to put his weight on his foot at all, or only on the heel for balance when transferring to wheel chair. Around 2 am he walked to the garage to locate a specific plastic bag to cover the bandage and then tried to take a shower. The shower sound woke me and we finished on a shower chair and he returned to bed. At 4 am I woke to find him fully dressed and looking for the car keys. He was convinced there was an antique car show he had to go to. He stopped going to those 10 years ago. Calming him down was a challenge, but I finally convinced him to return to bed. A call to the 24 hour pharmacy line and several follow up calls from an ER doctor had one antibiotic discontinued (as probable overload). Four nights now and all is back to normal. Thank goodness.


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you